Alert archive / West Virginia / Snow Advisories in 2007
Snow Advisory 2, NWS Charleston, WV
NWS Charleston, WV issued this snow advisory at Jan 24, 2007, 8:47 PM EST for Barbour County, Upshur County, West Virginia. It took effect at Jan 25, 2007, 4:05 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2007, 8:47 PM EST (01:47 UTC)
- In effect from
- Jan 25, 2007, 4:05 AM EST
- Expired
- Jan 26, 2007, 4:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Charleston, WV
Counties Barbour County, WV, Upshur County, WV
The radar
The Charleston,WV radar (KRLX), 160 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KRLX 250147 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 847 PM EST WED JAN 24 2007 WVZ037>040-046-047-251000- /O.NEW.KRLX.SN.Y.0002.070125T1200Z-070126T0900Z/ NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 847 PM EST WED JAN 24 2007 ...SNOW ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 AM THURSDAY TO 4 AM EST FRIDAY. AN ARCTIC AIRMASS WILL MOVE SOUTH AND EAST ACROSS THE GREAT LAKES THURSDAY INTO THURSDAY NIGHT. INCREASING NORTHWEST UPSLOPE WINDS AND MOISTURE OFF THE GREAT LAKES WILL BRING WIDESPREAD AND OCCASIONALLY HEAVY SNOW SHOWERS TO MAINLY THE NORTHERN MOUNTAINS OF WEST VIRGINIA. THE HEAVIEST SNOW WILL LIKELY BE FROM MID MORNING THURSDAY THROUGH EARLY THURSDAY NIGHT. TOTAL SNOW ACCUMULATIONS OF 2 TO 6 INCHES CAN BE EXPECTED BY THE TIME THE SNOW TAPERS OFF THURSDAY NIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
5 follow-up statements
000 WWUS41 KRLX 250905 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 405 AM EST THU JAN 25 2007 WVZ035-036-251715- /O.EXA.KRLX.SN.Y.0002.070125T1200Z-070126T0900Z/ RALEIGH-FAYETTE- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE 405 AM EST THU JAN 25 2007 ...SNOW ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 AM FRIDAY. A UPPER AIR SYSTEM TRAVERSES TODAY. ALONG WITH NORTHWEST WINDS...THIS MEANS ACCUMULATION SNOW IN THE CENTRAL MOUNTAINS OF WEST VIRGINIA. THE TIME PERIOD...WHERE MOST OF THE ACCUMULATION OCCURS IS IN THE AFTERNOON HOURS TODAY. BY DAWN FRIDAY...A FLUFFY 2 TO 4 INCHES IS FORECAST. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ WVZ037>040-046-047-251715- /O.CON.KRLX.SN.Y.0002.070125T1200Z-070126T0900Z/ NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 405 AM EST THU JAN 25 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 AM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 AM FRIDAY. AN ARCTIC AIRMASS MOVES ACROSS THE GREAT LAKES THURSDAY INTO THE AREA TODAY AND TONIGHT. INCREASING NORTHWEST UPSLOPE WINDS AND MOISTURE OFF THE GREAT LAKES BRINGS PERIODS OF SNOW...HEAVY AT TIMES TO THE NORTHERN MOUNTAINS OF WEST VIRGINIA. THE TIME FRAME OF HEAVIEST SNOW IS THIS AFTERNOON. A FLUFFY 2 TO 6 INCHES OF SNOW IS EXPECTED BY DAWN FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
000 WWUS41 KRLX 251520 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1020 AM EST THU JAN 25 2007 WVZ037>040-046-047-252330- /O.CON.KRLX.SN.Y.0002.000000T0000Z-070126T0900Z/ NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 1020 AM EST THU JAN 25 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. AN ARCTIC AIRMASS WILL MOVE INTO THE REGION TODAY AND TONIGHT...PROVIDING SNOW...HEAVY AT TIMES. SNOW ACCUMULATIONS OF 2 TO 6 INCHES CAN BE EXPECTED BY DAWN FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ WVZ035-036-252330- /O.CON.KRLX.SN.Y.0002.000000T0000Z-070126T0900Z/ RALEIGH-FAYETTE- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE 1020 AM EST THU JAN 25 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. AN ARCTIC AIRMASS WILL MOVE INTO THE REGION TODAY AND TONIGHT...PROVIDING SNOW...HEAVY AT TIMES. SNOW ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED BY DAWN FRIDAY. THE HEAVIEST SNOW ACCUMULATIONS CAN BE EXPECTED TODAY AND THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
000 WWUS41 KRLX 251858 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 158 PM EST THU JAN 25 2007 WVZ037>040-046-047-260300- /O.CON.KRLX.SN.Y.0002.000000T0000Z-070126T0900Z/ NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 158 PM EST THU JAN 25 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. AN ARCTIC AIRMASS WILL CONTINUE TO PROVIDE SNOW LATE THIS AFTERNOON AND TONIGHT. STORM TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED BY DAWN FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ WVZ035-036-260300- /O.CON.KRLX.SN.Y.0002.000000T0000Z-070126T0900Z/ RALEIGH-FAYETTE- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE 158 PM EST THU JAN 25 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. AN ARCTIC AIRMASS WILL CONTINUE TO PROVIDE SNOW LATE THIS AFTERNOON AND TONIGHT. STORM TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
000 WWUS41 KRLX 260224 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 924 PM EST THU JAN 25 2007 WVZ037>040-046-047-260900- /O.CON.KRLX.SN.Y.0002.000000T0000Z-070126T0900Z/ NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 924 PM EST THU JAN 25 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. SNOW SHOWERS WILL BE ON THE DECREASE AS THE NIGHT PROGRESSES. HOWEVER...ANOTHER INCH OR TWO OF SNOW CAN BE EXPECTED BEFORE THE SNOW TAPERS OFF TO LIGHT SNOW SHOWERS AND FLURRIES AROUND MIDNIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ WVZ035-036-260900- /O.CON.KRLX.SN.Y.0002.000000T0000Z-070126T0900Z/ RALEIGH-FAYETTE- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE 924 PM EST THU JAN 25 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. SNOW SHOWERS WILL BE ON THE DECREASE AS THE NIGHT PROGRESSES. HOWEVER...ANOTHER INCH OR TWO OF SNOW CAN BE EXPECTED BEFORE THE SNOW TAPERS OFF TO LIGHT SNOW SHOWERS AND FLURRIES AROUND MIDNIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
000 WWUS41 KRLX 260845 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 345 AM EST FRI JAN 26 2007 WVZ037>040-046-047-260945- /O.EXP.KRLX.SN.Y.0002.000000T0000Z-070126T0900Z/ NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 345 AM EST FRI JAN 26 2007 ...SNOW ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... THE SNOW ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING. A FEW LIGHT SNOW SHOWERS MAY LINGER...BUT THE MAIN THEME IS THE COLD...NOT THE SNOW. OF COURSE...SNOW OR ICE WILL REMAIN ON UNTREATED ROADS. $$ WVZ035-036-260945- /O.EXP.KRLX.SN.Y.0002.000000T0000Z-070126T0900Z/ RALEIGH-FAYETTE- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE 345 AM EST FRI JAN 26 2007 ...SNOW ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... THE SNOW ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING. REMAIN ALERT FOR ICY SPOTS ON UNTREATED ROADS. $$ KTB
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this snow advisory went out at Jan 24, 7:02 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Jan 24, 7:02 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 702 PM EST WED JAN 24 2007 .AVIATION /01Z-24Z/... LAKE EFFECT MACHINE WILL CRANK UP LATER TONIGHT. MVFR TO VFR CEILINGS THROUGH 06Z...EXCEPT MVFR TO IFR IN MTNS WITH SCATTERED SNOW SHOWERS. AFTER 06Z...BECOMING MVFR LOWLANDS IN SCATTERED SNOW SHOWERS...BECOMING IFR IN MTNS WITH NUMEROUS SNOW SHOWERS. AFTER 19Z...IMPROVING IN THE WEST...MAINLY AT HTS AND PKB...TO VFR CEILINGS...BUT MVFR TO IFR CONTINUING REMAINDER THRU 00Z. && .PREV DISCUSSION... /ISSUED 347 PM EST WED JAN 24 2007/ SHORT TERM /REST OF TONIGHT THROUGH FRIDAY NIGHT/... LOW CLOUDS LINGER BEHIND THE SHORTWAVE THAT BROUGHT THE SNOW TO THE ARE THIS MORNING. THE LOW LEVEL MOISTURE DOES NOT SCOUR OUT...BUT IT IS NOT THAT DEEP...ONLY UP THROUGH ABOUT 800 MB. ALSO THE FLOW ALOFT MORE WESTERLY THAN NORTHWESTERLY AND NOT ALL THAT STRONG...10 TO 20 KTS...THUS THE UPSLOPE DOES NOT APPEAR TO BE ALL THAT IMPRESSIVE EARLY TONIGHT. IT SHOULD GRADUALLY PICK UP OVERNIGHT AS THE NIGHT WEARS ON THOUGH AS THE WINDS BEGIN TO TURN MORE NORTHWESTERLY TOWARD 12Z THURSDAY. SO FOR POPS...GRADUALLY INCREASE THE POPS TOWARD LIKELY IN THE NORTHERN MOUNTAINS TONIGHT WITH CHANCE POPS IN THE LOWLANDS. ANY ACCUMULATIONS WILL BE LIMITED TO THE NORTHERN MOUNTAINS...AND WILL PROBABLY BE LOCALIZED. FOR TEMPERATURES...HAVE GONE ON THE HIGHER SIDE OF THE GUIDANCE AGAIN...PLAYING THE CLOUD COVER TO HOLD THE VALUES UP SIMILAR TO LAST NIGHT. THE DIFFERENCE FROM LAST NIGHT IS THE COLD ADVECTION THAT IS OCCURRING...SO HAVE GONE A TOUCH COOLER IN THE ACTUAL VALUES FROM LAST NIGHT. FOR THURSDAY...MODELS BOTH SHOW A STRONG SHORTWAVE DROP SOUTH OUT OF THE GREAT LAKES AND SHARPENING A WELL DEFINED TROUGH BETWEEN 12Z AND 15Z. THIS FEATURE SHOULD INTERACT WITH THE LOW LEVEL MOISTURE TO PRODUCE SOME SNOW EARLY IN THE DAY. BEHIND THIS WAVE...MODIFIED ARCTIC AIR WILL PLUNGE INTO THE OHIO VALLEY. TEMPERATURES WILL SEE EARLY DAY HIGHS WITH READINGS FALLING INTO THE LOW TO MID 20S BY EVENING. AS THE COLD AIR COMES IN...THE MOISTURE DEPTH WILL INCREASE TO AROUND 650 MB. THE SOUNDINGS SHOW THAT THE LOW LEVELS OF THE ATMOSPHERE WILL BE UNSTABLE AND WITH THE FLOW BECOMING NORTHWEST AT ALL LEVELS...EXPECT TO SEE SNOW SHOWERS AREA WIDE DURING THE AFTERNOON HOURS. WHILE THE LOWLAND WILL SEE SOME LIGHT ACCUMULATIONS...THE MOUNTAINS CAN EXPECT TO SEE SEVERAL INCHES OF SNOW...2 TO 4 INCHES THROUGH 00Z FRIDAY. SNOW ADVISORIES MAY BE NEEDED FOR THURSDAY AFTERNOON AND EVENING IN THE NORTHERN MOUNTAINS. DECIDE AGAINST POSTING NOW...BASED ON DISCUSSIONS WITH NEIGHBORING OFFICES...BUT UNLESS THE SCENARIO CHANGES...THE ADVISORY WILL PROBABLY BE ISSUED LATER TONIGHT OR TOMORROW. SNOW SHOWERS WILL COLLAPSE TO JUST A FEW FLURRIES OVER THE LOWLANDS THURSDAY EVENING WITH THE LOSS OF DIURNAL INSTABILITY. UPSLOPE SNOW SHOWERS WILL CONTINUE THROUGH THURSDAY NIGHT IN THE WV MOUNTAINS. HOWEVER...SATURATED LAYER WILL BECOME MUCH SHALLOWER /STAYING GENERALLY UNDER THE 750-800MB LAYER/ AND WARM AIR ADVECTION WILL ALREADY START RETURNING ALOFT OVERNIGHT. THUS...EXPECTING JUST ANOTHER INCH OR TWO IN THE MOUNTAINS THURSDAY NIGHT...AND MOST OF THAT WILL BE BEFORE MIDNIGHT. LONG TERM /SATURDAY THROUGH WEDNESDAY/... AN APPROACHING COLD FRONT WILL BRING SOUTHWEST FLOW INCREASING CLOUDS...DEWPOINTS...TEMPS AND WINDS EARLY SATURDAY. HPC FAVORING THE GFS OVER THE ECMWF IN THE LONG TERM. THE GFS ENS SHOW H8 ZERO TEMP LINES ALL OVER THE AREA WITH SOME MEMBERS LYING ACROSS THE SOUTHERN COAL FIELDS...AND OTHERS ACROSS CENTRAL AND NORTHEAST SECTIONS BY SAT 06Z...AND SOUTH OF THE AREA BY SAT 18Z. WHILE THE ECMWF ZERO LINE STAYS SOUTH OF THE AREA ON SAT. ARCTIC AIR STARTS RUSHING IN FROM THE NORTH NORTHWEST BEHIND THE COLD FRONT SAT NIGHT...WITH GFS H8 TEMPS REACHING MINUS 13 BY SUN 12Z AND MINUS 17 DEG BY MON 18Z. 12Z GFS IS 5 KNOTS WEAKER ON H8 WIND INCREASE FOR SAT 06Z WITH NEAR 45 KTS...WHILE THE NAM SHOWS 50 KNOTS REACHING H9 LEVEL. THE QUESTION IS IF THOSE STRONG WIND WILL MIX DOWN THE SFC. IF THAT IS THE CASE...A WIND ADVISORY MAY BE REQUIRED FOR THAT TIME PERIOD. WELL...WITH GFS BRINGS QPF ENTERING THE NORTHERN SECTIONS BY SAT 18Z...SPREADING AND REMAINING OVER THE EASTERN MOUNTAINS THRU SUN 12Z...FIGURED STRONG WIND GUSTS ARE POSSIBLE WITH THE SNOW SHOWERS EARLY SAT SO INCREASE WIND AND WINDGUST GRIDS BELOW ADVISORY CRITERIA ATTM. WITH THIS SCENARIO...EXPECT PRECIPITATION STARTING AS SNOW AS IT MOVES FROM THE NORTHWEST EARLY SAT...THEN TURNING INTO RAIN OR MIXED PRECIPITATION AS PRECIP MOVES OVER THE FAMOUS WARM WEDGE WEST OF THE MOUNTAINS EXTENDING FROM THE SOUTHERN COAL FIELDS...NORTHEAST THRU JUST SOUTH OF EKN AND CKB. COLD FRONT MOVES THRU THE AREA SAT AFTERNOON AND EVENING DECREASING TEMPS BEHIND IT. LINGERING MOISTURE PLUS MOISTURE FROM LAKE MICHIGAN UNDER NORTHWEST FLOW SUGGEST ADDITIONAL SNOW SHOWERS OVER SOME SECTORS ACROSS THE LOWLANDS...AND EVEN HIGHER AMOUNTS DUE TO UPSLOPE ENHANCEMENT OVER THE EASTERN MOUNTAINS ON SUN AND MONDAY. PREV DISCUSSION... /ISSUED 1252 PM EST WED JAN 24 2007/ AVIATION /18Z-18Z/... WAVE THAT GENERATED THE LIGHT SNOW THIS MORNING IS EXITING THE REGION NOW AND SHOULD TAKE ANY LINGERING SNOW WITH IT. THE CEILINGS ARE GENERALLY BELOW 2000 FT AND SEE LITTLE REASON WHY THEY WILL LIFT IN THE FIRST FEW HOURS OF THE FORECAST. SOME EROSION OF THE CLOUDS TO THE SOUTHWEST OVER KY AND TN MAY PUSH NORTH AND HELP CRW/HTS/BKW LIFT AND EVEN POSSIBLY BRIEFLY SCATTERED OUT THE CLOUDS...BUT ANY CLOUDS THAT REMAIN SHOULD BETWEEN 2000 AND 4000 FT THERE. FURTHER NORTH EXPECT THAT THE MVFR CONDITIONS WILL CONTINUE AS COLD ADVECTION HELPS TO KEEP THE CLOUDS LOCKED IN PLACE. AFTER 00Z THE COLD ADVECTION SHOULD CONTINUE...BUT WITH THE WINDS ONLY AROUND 20 KT AND FROM THE WEST...UPSLOPE CONDITIONS ARE NOT IDEAL...SO WHILE SOME SCATTERED SNOW SHOWERS MAY BE PRESENT AT EKN AND CKB...HAVE MAINTAINED NO RESTRICTION TO VISIBILITY AT THIS TIME. THE CHANCE FOR SNOW SHOWERS HOWEVER WILL INCREASE TOWARD 12Z AS A STRONG SHORTWAVE ROTATES AROUND THE UPPER TROUGH OVER THE GREAT LAKES. THE TROUGH WILL SHARPEN AND SWEEP THROUGH THE AREA. SOME SNOW SHOWERS ARE POSSIBLE WITH THE WAVE. BEHIND IT...MUCH COLDER AIR ARRIVES...FALLING DOWN TO -20C BY 00 FRIDAY. THIS WILL MAKE THE LOW LEVELS UNSTABLE TOMORROW...SO WIDESPREAD SNOW SHOWERS ARE EXPECTED. FOR THE END OF THE FORECAST...SHOW A GRADUALLY DECAY IN CONDITIONS...BUT WITH THE NATURE OF THE SNOW SHOWERS...EXPECT THAT THERE WILL BE MUCH FLUCTUATION IN BOTH CEILINGS AND VISIBILITIES DURING THAT TIME FRAME. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && AVIATION...JMV
Hazardous weather outlook, Jan 24, 3:10 PM EST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 310 PM EST WED JAN 24 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-252000- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- 310 PM EST WED JAN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WVZ035>040-046-047-252000- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 310 PM EST WED JAN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A BLAST OF ARCTIC AIR IS POISED TO PLUNGE INTO THE REGION THURSDAY. AS THIS AIR ARRIVES...THE WINDS TURN NORTHWEST AND COMBINE WITH THE LINGERING LOW LEVEL MOISTURE TO PRODUCE PERIODS OF SNOW SHOWERS THURSDAY INTO THURSDAY NIGHT. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE BY FRIDAY MORNING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SNOW ADVISORIES MAY BE REQUIRED FOR THURSDAY AND THURSDAY NIGHT...SHOULD THE WEATHER PATTERN REMAIN UNCHANGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Snow Advisories in West Virginia, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.